MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE
Model Number ECR60M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # :unk.Report source: mw5091021.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested, and the following was obtained: how much blood was lost (ml)? unknown did the patient require a transfusion? no was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) no.
 
Event or Problem Description
It was reported that during an unknown procedure, ¿md had used several gray echelon staple reloads with the powered echelon 60 stapler.When she used the 5th gray reload, that was from a different lot number for the 4 previous, it malfunctioned.The stapler fired normally, but the staple line was not sealed fully with staples.Md had to quickly use several hemo-clips on the vessels that were spraying blood.This could have been a very serious complication had she not been able to react quickly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent: 01/24/2020.D4: batch # t5d37u.Device evaluation summary: the analysis results showed that one ecr60m cartridge reload was received.The reload was received with no apparent damage and fully fired.As the returned reload was received fully fired, no functional test could be performed due to the condition of the reload.Event described could not be confirmed as the cartridge was received fully fired.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
GRAY RELOAD FOR 60MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9505550
Report Number3005075853-2019-24659
Device Sequence Number16929427
Product Code GDW
UDI-Device Identifier10705036013792
UDI-Public10705036013792
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2024
Device Model NumberECR60M
Device Catalogue NumberECR60M
Device Lot NumberT40P9Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/24/2020
Patient Sequence Number1